Alert archive / Illinois / Freeze Warnings in 2017
Freeze Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Mar 9, 2017, 3:06 PM CST for 6 counties in Illinois. It took effect at Mar 10, 2017, 6:00 PM CST. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2017, 3:06 PM CST (21:06 UTC)
- In effect from
- Mar 10, 2017, 6:00 PM CST
- Expired
- Mar 12, 2017, 12:00 PM CDT
- In force
- 41 hr
- Issued by
- NWS Lincoln, IL
Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2394 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334 WWUS73 KILX 092106 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 306 PM CST Thu Mar 9 2017 ...Freezing conditions expected the next several nights... .The abnormally mild weather which has prevailed over the region the last few weeks has resulted in the premature blooming of flowers and trees over southern Illinois. This makes them susceptible to freezing conditions. A hard freeze is expected most of the next several nights, with lows in the lower to mid 20s, beginning Friday night. ILZ066>068-071>073-101000- /O.NEW.KILX.FZ.W.0001.170311T0000Z-170312T1700Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 306 PM CST Thu Mar 9 2017 ...FREEZE WARNING IN EFFECT FROM 6 PM CST FRIDAY TO NOON CDT SUNDAY... The National Weather Service in Lincoln has issued a Freeze Warning, which is in effect from 6 PM CST Friday to noon CDT Sunday. * TEMPERATURE...Low temperatures Friday night are expected to be in the mid 20s, and Saturday night will be closer to 20. While the Freeze Warning only runs through Sunday morning at this time, similar conditions are likely during the first half of the upcoming week. * IMPACTS...Ornamental and fruit trees and flowers have already begun to bloom, and will be very susceptible to a hard freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Geelhart
6 follow-up statements
798 WWUS73 KILX 100924 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 324 AM CST Fri Mar 10 2017 ...Freezing conditions expected the next several nights... .The abnormally mild weather which has prevailed over the region the last few weeks has resulted in the premature blooming of flowers and trees over southern Illinois. This makes them susceptible to freezing conditions. A hard freeze is expected most of the next several nights, with lows in the lower to mid 20s, beginning tonight. ILZ066>068-071>073-102200- /O.CON.KILX.FZ.W.0001.170311T0000Z-170312T1700Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 324 AM CST Fri Mar 10 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 6 PM CST THIS EVENING TO NOON CDT SUNDAY... * TEMPERATURE...Low temperatures tonight are expected to be in the mid 20s, and Saturday night will be closer to 20. While the Freeze Warning only runs through Sunday morning at this time, similar conditions are likely during the first half of the upcoming week. * IMPACTS...Ornamental and fruit trees and flowers have already started to bloom, and will be very susceptible to a hard freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
625 WWUS73 KILX 102051 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 251 PM CST Fri Mar 10 2017 ...Freezing conditions expected the next several nights... .The abnormally mild weather which has prevailed over the region the last few weeks has resulted in the premature blooming of flowers and trees over southern Illinois. This makes them susceptible to freezing conditions. A hard freeze is expected next several nights, with lows in the lower to mid 20s. ILZ066>068-071>073-111000- /O.CON.KILX.FZ.W.0001.170311T0000Z-170312T1700Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 251 PM CST Fri Mar 10 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 6 PM CST THIS EVENING TO NOON CDT SUNDAY... * TEMPERATURE...Low temperatures expected to be in the mid 20s tonight, and around 20 Saturday night. While the Freeze Warning only runs through Sunday morning at this time, similar conditions are likely during the first half of the upcoming week. * IMPACTS...Ornamental and fruit trees and flowers have already started to bloom, and will be very susceptible to a hard freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Geelhart
777 WWUS73 KILX 110930 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 330 AM CST Sat Mar 11 2017 ...Freezing conditions expected the next several nights... .The abnormally mild weather which has prevailed over the region the last few weeks has resulted in the premature blooming of flowers and trees over southern Illinois. This makes them susceptible to freezing conditions. A hard freeze is expected the next several nights, with lows in the lower to mid 20s. ILZ066>068-071>073-112200- /O.CON.KILX.FZ.W.0001.000000T0000Z-170312T1700Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 330 AM CST Sat Mar 11 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT SUNDAY... * TEMPERATURE...Low temperatures are expected to be in the mid 20s tonight, and around 20 Saturday night. While the Freeze Warning only runs through Sunday morning at this time, similar conditions are likely during the first half of the upcoming week. * IMPACTS...Ornamental and fruit trees and flowers have already started to bloom, and will be very susceptible to a hard freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
018 WWUS73 KILX 112113 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 313 PM CST Sat Mar 11 2017 ...Freezing conditions expected the next several nights... .The abnormally mild weather which has prevailed over the region the last few weeks has resulted in the premature blooming of flowers and trees, like peach trees over southern Illinois. This makes them susceptible to freezing conditions. A hard freeze is expected the next several nights, with lows in the lower to mid 20s. ILZ066>068-071>073-121000- /O.CON.KILX.FZ.W.0001.000000T0000Z-170312T1700Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 313 PM CST Sat Mar 11 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT SUNDAY... * TEMPERATURE...Low temperatures are expected to be in the lower 20s overnight over southeast Illinois. While the Freeze Warning only runs through Sunday morning at this time, similar conditions are likely during the first half of the upcoming week. * IMPACTS...Ornamental and fruit trees and flowers have already started to bloom, and will be very susceptible to a hard freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions may kill sensitive vegetation that has sprouted early. && $$ 07
464 WWUS73 KILX 120853 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 353 AM CDT Sun Mar 12 2017 ILZ066>068-071>073-121700- /O.CON.KILX.FZ.W.0001.000000T0000Z-170312T1700Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 353 AM CDT Sun Mar 12 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY... * TEMPERATURE...Temperatures will dip into the lower 20s early this morning. While the Freeze Warning only runs through this morning, similar conditions are likely through Thursday morning. * IMPACTS...Ornamental and fruit trees and flowers have already started to bloom, and will be very susceptible to a hard freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions may kill sensitive vegetation that has sprouted early. && $$
424 WWUS73 KILX 121658 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1158 AM CDT Sun Mar 12 2017 ILZ066>068-071>073-121800- /O.EXP.KILX.FZ.W.0001.000000T0000Z-170312T1700Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 1158 AM CDT Sun Mar 12 2017 ...FREEZE WARNING WILL EXPIRE AT NOON CDT TODAY... Temperatures have risen above freezing across southeast Illinois by midday, reaching the mid 30s by noon. Hence the freeze warning is allowed to expire at noon today. $$ 07
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Mar 9, 2:34 PM CST, 32 minutes earlier.
Area forecast discussion, Mar 9, 2:34 PM CST, 32 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 234 PM CST Thu Mar 9 2017 .SHORT TERM...(This evening through Friday) ISSUED AT 234 PM CST Thu Mar 9 2017 A quasi-stationary front south of I-72 near a Taylorville to Paris line at mid afternoon and extended to a weak 1012 mb surface low pressure over southeast KS. Temps at mid afternoon contrast from 49 at Lacon to 72F in Flora. The front begin to push southward as a cold front across southeast IL late this afternoon and early evening, as weak surface low pressure tracks eastward into southern IL by mid evening. Have chances of rain showers mainly south of I-72 during early/mid evening with isolated rain showers as far north as I-72. MUCAPES peak from 200-400 J/kg in southern six counties by early evening and will continue mention of isolated thunderstorms in southeast IL especially during 1st half of this evening. Mid and high clouds have increased over central IL by mid afternoon and clouds will increase over southeast IL during next few hours. Lows overnight will range from the lower 20s nw of the IL river, to the lower 30s in southeast IL from I-70 southeast. Strong 1048 mb Canadian high pressure over northern parts of Alberta and Saskatchewan and ridging into the upper Midwest, will continue to ridge/build into the Midwest through Friday and bring dry and colder air into the region overnight and Friday. Clouds will be increasing already from the nw by Friday afternoon ahead of next wx system. Much colder highs Friday range from mid 30s from I-74 north and lower 40s in southeast IL, which is a good 10 degrees below normal. && .LONG TERM...(Friday night through Thursday) ISSUED AT 234 PM CST Thu Mar 9 2017 Main forecast issues revolve around the fact that winter is deciding it finally wants to show up. A couple periods of snowy conditions, as well as temperatures below normal, are the highlights. Friday night/Saturday storm system continues to track primarily southwest of our forecast area. Several of the models are holding back a bit on the arrival aside from the ECMWF, mainly focusing on Saturday. Given the warm ground temperatures (50-55 degrees at 4 inch depth) and the higher sun angle these days, this will work against any substantial accumulations. Currently appears the main focus will be in west central into southern Illinois, with potential for an inch as far east as Jacksonville and Flora, with generally minor accumulations elsewhere. Will linger some light snow across the far south into early Saturday evening, but think most of the precipitation will be out of the area by late afternoon. As a shortwave drops southeast into Montana early Sunday morning, it will aid in the development of a surface system over the northern Rockies, with the longer range models centering it over western Missouri or Iowa by Monday morning. As a warm front extends eastward across Illinois, precipitation will be most widespread north of this boundary, so the ultimate positioning will be key. Snow again looks to be the main issue, at least into Monday morning, with a transition to rain or a mix from south to north. Too early to pin down accumulations, but with a more extended period of colder air in place, this could help prime the ground to let the snow stick better than the weekend system. Most of the lingering snow should move out Monday evening, but as the storm system intensifies off the mid- Atlantic coast, the circulation could bring some snow showers off Lake Michigan into eastern Illinois through Tuesday. For now, will only carry slight chance PoP's to address the latter scenario. Other complication is with the temperatures. Upper long wave trough will dig across the Mississippi Valley early next week, as an upper low closes off over the Midwest. 850 mb temperatures fall to -14C on Tuesday. Blended model guidance appears to be too warm, likely due to the bias corrections that were absorbed during the abnormally warm weather over the last few weeks. Have undercut the numerical guidance by 3-5 degrees for Monday through Wednesday, with highs mainly in the 30s. Nighttime temperatures are more problematic. Normal lows are close to 30 degrees these days, and lows through the period will generally be in the upper teens to mid 20s. Normally this wouldn't be much of an impact, but spring growth is starting to take off much earlier than normal due to the warm weather the last few weeks. Checks with horticultural interests in southeast Illinois indicate that ornamental and flowering trees (such as peaches) are already blooming, and are very susceptible to freezing conditions. As such, a Freeze Warning is being issued for Friday night through Sunday morning for areas south of I-70, in conjunction with the NWS offices to the west and south. Impacts north of there are not as significant yet, so no headlines will be used there at this time. There likely will need to be additional headlines next week, as the lows don't rise above freezing through midweek, but daytime temperatures in the 30s will negate the need for a single warning running the entire forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1155 AM CST Thu Mar 9 2017 A quasi-stationary frontal boundary south of I-72 near a Taylorville to Paris line at midday, will start to push southward across southeast IL during mid/late afternoon, reaching highway 50 by 00Z/6 pm. The chances of rain showers and isolated thunderstorms will stay south of I-72 by this evening with just sprinkles possible later this afternoon and early evening over central IL. Mid/high clouds north of I-72 at midday will spread southward across I-72 next few hours with VFR ceilings lower to 8-12k ft during the afternoon. Strong 1048 mb canadian high pressure over northern Alberta and Saskatchewan and ridging sse into the upper Midwest, will continue to ridge into the mid and upper MS river valley through Friday. This will bring drier air into area overnight into Fri as skies clear early overnight. ENE winds of 8-14 kts early this afternoon to veer NE during the afternoon and then northerly tonight with gusts of 17-22 kts possible tonight into Friday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 6 PM CST Friday to noon CDT Sunday for ILZ066>068-071>073. && SHORT TERM...07 LONG TERM...Geelhart AVIATION...07
Hazardous weather outlook, Mar 9, 10:42 AM CST, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1042 AM CST Thu Mar 9 2017 ILZ027>031-036>038-040>057-061-101200- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 1042 AM CST Thu Mar 9 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, north central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A period of light snow will be possible late Friday night into Saturday. Current indications suggest most areas will see less than 1 inch of accumulation, with around 1 inch accumulation along and southwest of a Canton to Springfield line. There will be another chance for snow Sunday night into Monday evening, with a light accumulation possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ062-063-066>068-071>073-101200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1042 AM CST Thu Mar 9 2017 This Hazardous Weather Outlook is for portions of east central Illinois, south central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... An isolated thunderstorm will be possible this evening. No severe weather is expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A period of light snow be likely late Friday night into Saturday. Current indications suggest accumulations will be 1 inch or less. There will be another chance for snow Sunday night into early Monday with a light accumulation possible into early Monday. The snow will mix with or changes over to light rain as temperatures warm into the upper 30s to lower 40s by Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. 07
Nearby
Freeze Warnings in Illinois, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.